I’ve been taking Pregabalin (Lyrica) for over a year now to help with the neuropathic pain I get from multiple sclerosis – the burning/buzzing/stabbing pains in my legs, feet and just about everywhere else, including in some…..odd places.
Just for good measure, I also take Omega 3 fish oil, Evening Primrose oil, multivitamins, vitamin B complex and vitamin C with zinc, so I rattle around a fair bit every morning.
A friend asked me recently what the pains felt like. Tricky to explain. Some days it’s as if I have mobile phones strapped to my feet, set to vibrate constantly. Other days it’s just endless tingling and waves of pulsing, throbbing pain. Then there’s the stabbing pains in my shoulders, the twitching, the muscle ache.
It can feel like my body is one big marionette, pulled this way and that, controlled by something much bigger than me.
At my last MS clinic appointment, the nurse recommended the Lyrica is increased and two days ago I started the higher dose. There’s no discernible change as yet but I am hopeful. Mostly the pain is a dull, ever-present lurking shadow, following me everywhere and I am learning to live with it. But sometimes, I just want it to stop. Even just for an hour, so I can remember what it was like before all this started. A whole hour with no jerking, twitching, burning, stabbing, buzzing.
The biggest side effect of Lyrica for me is an increased appetite. I know, I know, I should eat more fruit, stock up on boiled eggs and always have a handful of nuts in my pocket. I really try. According to the leaflet that comes with Lyrica, this can affect more than one person in 100.
The leaflet makes for fascinating and thought-provoking reading. Lyrica’s other side effects include – tiredness, tingling feeling, clumsiness, tremor, lethargy, problems with balance, feeling drunk, abnormal style of walking, jerky movements, difficulty finding words, muscle twitching, muscle stiffness, and slow or reduced movement of the body.
Are you thinking what I’m thinking? Sounds very familiar…